MAUDE Adverse Event Report: VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM
Model Number 142122-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Restenosis (4576)
Date of Event 05/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is related to mdr number 3011632150-2023-00072.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effect of restenosis leading to intervention is listed in the biomimics 3d instructions for use and is a known patient effect of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.
 
Event or Problem Description
This is related to mdr number 3011632150-2023-00072.The patient was treated as part of the mimics 3d usa post-market observational study.On the 17-may-22, the patient was implanted with one biomimics 3d (bm3d) stent, a 7.0 x 60mm stent (the subject of this report) which was used to treat a de novo lesion of the superficial femoral artery (sfa) proximal third in the right leg.A retrograde approach was used and the lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and atherectomy.The treated segment was also post-dilated with pta.Another bm3d 7.0 x 150mm stent was implanted on 21-oct-22 in the sfa proximal third to sfa middle third for a restenosis of treated vessel (target vessel).The site identified a restenosis of treated segment (target lesion) on 02-may-23.The patient's imaging which included diagnostic intravascular ultrasound (ivus) non-interventional assessment of the right sfa showed the following findings: there was a stent extending from the ostium of the sfa down to the proximal/mid sfa segment which was completely occluded.The mid to distal right sfa had a stent that recanalised via collaterals from the profunda femoris artery.There was diffuse 20 to 30% stenosis in this sfa stented segment.The right popliteal artery was widely patent.The right anterior tibial artery was a small nondominant vessel that occluded in the mid segment.The right dominant peroneal artery was widely patent.It stopped at the level of the ankle and took an aberrant course to feel the distal dorsalis pedis artery.The right posterior tibial artery was diffusely diseased and occluded in the proximal segment.The physician planned to perform minor podiatric surgery with removal of the ingrown part of her toenail.Medication was prescribed and included cilostazol.It was reported that if the cilostazol treatment failed, then the patient would likely be sent for a right femoropopliteal bypass.The relationship to the device and procedure have not been reported by the site.It was reported as target lesion related.The patient outcome was reported as continuing and the devices remain implanted.This event was reviewed by veryan and considered possibly related to the device.
 
Event or Problem Description
This is related to mdr number 3011632150-2023-00072.The patient was treated as part of the mimics 3d usa post-market observational study.On (b)(6) 2022, the patient was implanted with one biomimics 3d (bm3d) stent, a 7.0 x 60mm stent (the subject of this report) which was used to treat a de novo lesion of the superficial femoral artery (sfa) proximal third in the right leg.A retrograde approach was used and the lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and atherectomy.The treated segment was also post-dilated with pta.Another bm3d 7.0 x 150mm stent was implanted on (b)(6) 2022 in the sfa proximal third to sfa middle third for a restenosis of treated vessel (target vessel).The site identified a restenosis of treated segment (target lesion) on (b)(6) 2023.It was reported as not related to the study device or procedure but was due to a worsening pre-existing condition.The patient's imaging which included diagnostic intravascular ultrasound (ivus) non-interventional assessment of the right sfa showed the following findings: there was a stent extending from the ostium of the sfa down to the proximal/mid sfa segment which was completely occluded.The mid to distal right sfa had a stent that recanalised via collaterals from the profunda femoris artery.There was diffuse 20 to 30% stenosis in this sfa stented segment.The right popliteal artery was widely patent.The right anterior tibial artery was a small nondominant vessel that occluded in the mid segment.The right dominant peroneal artery was widely patent.It stopped at the level of the ankle and took an aberrant course to feel the distal dorsalis pedis artery.The right posterior tibial artery was diffusely diseased and occluded in the proximal segment.The physician planned to perform minor podiatric surgery with removal of the ingrown part of her toenail.Medication was prescribed and included cilostazol.It was reported that if the cilostazol treatment failed, then the patient would likely be sent for a right femoropopliteal bypass.It was reported as target lesion related.The patient outcome was reported as continuing and the devices remain implanted.This event was reviewed by veryan and considered possibly related to the device.Additional information received on 11-mar-24 by veryan added the device and procedure relationships, also as this is the second restenosis event that required a target lesion revascularisation (tlr) as per cec adjudications for similar events this would not be considered related to the study stent (the subject of this report) but could possibly be related to the non-study bm3d (mdr: 3011632150-2023-00072) stent implanted on (b)(6) 2022.
 
Additional Manufacturer Narrative
This is related to mdr number 3011632150-2023-00072.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effect of restenosis leading to intervention is listed in the biomimics 3d instructions for use and is a known patient effect of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.Section b.5.Was updated with the additional details on the device and procedure relationships, sections d.3.And g.1.Were updated with the veryan address which has changed since the initial report was submitted, sections g.6.And h.2.Have been updated to show the report type (follow-up 01) and reason, section h.6.Was updated to include medication required and h.11.Identifies the sections of the report that have been updated.
 
Event or Problem Description
This is related to mdr number: 3011632150-2023-00072.The patient was treated as part of the mimics 3d usa post-market observational study.On (b)(6) 2022, the patient was implanted with one biomimics 3d (bm3d) stent, a 7.0 x 60 mm stent (the subject of this report) which was used to treat a de novo lesion of the superficial femoral artery (sfa) proximal third in the right leg.A retrograde approach was used, and the lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and atherectomy.The treated segment was also post-dilated with pta.Another bm3d 7.0 x 150mm stent was implanted on (b)(6) 2022 in the sfa proximal third to sfa middle third as part of an intervention for a restenosis of treated segment (target lesion) (mdr no: 3011632150-2023-00064).The site identified an occlusion on (b)(6) 2023.It was reported as not related to the study device or procedure but was due to a worsening pre-existing condition.The patient's imaging which included diagnostic intravascular ultrasound (ivus) non-interventional assessment of the right sfa showed the following findings: there was a stent extending from the ostium of the sfa down to the proximal/mid sfa segment which was completely occluded.The mid to distal right sfa had a stent that recanalised via collaterals from the profunda femoris artery.There was diffuse 20 to 30% stenosis in this sfa stented segment.The right popliteal artery was widely patent.The right anterior tibial artery was a small nondominant vessel that occluded in the mid-segment.The right dominant peroneal artery was widely patent.It stopped at the level of the ankle and took an aberrant course to feel the distal dorsalis pedis artery.The right posterior tibial artery was diffusely diseased and occluded in the proximal segment.The physician planned to perform minor podiatric surgery with the removal of the ingrown part of her toenail.Medication was prescribed and included cilostazol.It was reported that if the cilostazol treatment failed, then the patient would likely be sent for a right femoropopliteal bypass.The event was reported as target lesion related.The patient outcome was reported as continuing, and the devices remain implanted.Additional information received on 03-oct-2024 by veryan updated this event from a restenosis of treated segment (target lesion) to an occlusion.This event would not be considered related to the study stent (the subject of this report).The clinical events committee (cec) do not consider this event related to the study device as the target lesion had previously been treated/manipulated due to a previous target lesion revascularisation (tlr) intervention on (b)(6) 2022.The event could possibly be related to the non-study bm3d stent implanted in the sfa proximal third to sfa middle third on (b)(6) 2022.
 
Additional Manufacturer Narrative
This is related to mdr number: 3011632150-2023-00072.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformance's or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effect of occlusion leading to intervention is listed in the biomimics 3d instructions for use and is a known patient effect of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.Section b.5.Was updated with the additional details due to the event description updated by the site, sections g.6.And h.2.Have been updated to show the report type (follow-up 02) and reason, section h.6.Was updated to include occlusion and h.11.Reflects the sections of the report that have been updated.
 
Event or Problem Description
This event is related to mdr number 3011632150-2023-00072.Additional information was received by the site and reviewed by veryan on (b)(6) 2025 that this event was ongoing at the study exit.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD
block 5
parkmore east business park
galway, H91 V 0TX
EI  H91 V0TX
Manufacturer Contact
alan mcdonagh
block 5
parkmore east business park
galway, H91 V-0TX
EI   H91 V0TX
MDR Report Key17169886
Report Number3011632150-2023-00071
Device Sequence Number15115716
Product Code NIP
UDI-Device Identifier05391526850404
UDI-Public(01)05391526850404(17)230922(11)220221(10)0000135829
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/22/2023
Device Model Number142122-03
Device Catalogue Number142122-03
Device Lot Number0000135829
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer03/11/2024
10/03/2024
07/22/2025
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date04/09/2024
11/01/2024
08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight146 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American